MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 4FC12
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryoablation procedure, when the balloon catheter was placed into the sheath, the sheath valve allowed 'a significant amount' of blood to pass by the balloon catheter and out of the sheath.The sheath was replaced, resolving the issue.The case was completed with cryo.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Correction: d4, h4 product event summary: the sheath 4fc12 with lot number 0010415609 was returned and analyzed.Visual inspection showed that the sheath was full of blood, after disinfecting and flushing the sheath several times, visual inspection was performed.The shaft was intact with no apparent issues; no air ingress was reproduced.Performance test with sentinel blackbelt leak tester revealed the pressure decay is within acceptance range.The shaft and valve are leak tight with no apparent issue.The flush and air aspiration/ ingress issue was not reproduced.Several flushes and aspirations were performed without issues while the arctic front catheter was inserted.There was no blockage along the shaft and the shaft and side port was leak tight.In conclusion, the reported air ingress issue was not confirmed through testing.The sheath passed the returned product inspection as per specification.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
FLEXCATH ADVANCE STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key11127701
Report Number3002648230-2021-00014
Device Sequence Number4422710
Product Code DRA
UDI-Device Identifier00763000217136
UDI-Public00763000217136
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K123591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2022
Device Model Number4FC12
Device Catalogue Number4FC12
Device Lot Number0010415609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight116